MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH

SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH
Model Number MAJ-1939
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.Inspection and testing did not reproduce the reported issue.No abnormality was observed in the device.Based on the results of the legal manufacturer's investigation, since no problem was found with the device, a definitive root cause of the reported issue could not be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that, during an unspecified therapeutic procedure, the smoke evacuation function was activated and pneumoperitoneum pressure decreased, even though the subject device was not used to operate the smoke evacuation function.After reinflation and pressure return, the procedure was continued and completed.There was no effect on the patient due to the event.This report is for the model maj-1939 foot switch.The model uhi-4 olympus insufflation unit was reported on medwatch# 3002808148-2022-03783 with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Production records were reviewed and the manufacturing date was identified.A review of the device history record found no deviations that could have caused or contributed to reported event.The device shipped according to specifications.

Brand Name
SMOKE EVACUATION FOOT SWITCH
Common Device Name
SMOKE EVACUATION FOOT SWITCH
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15995286
Report Number3002808148-2022-05296
Device Sequence Number5950049
Product Code HIF
UDI-Device Identifier04953170324185
UDI-Public04953170324185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UHI-4: OLYMPUS INSUFFLATION UNIT.
Patient SexUnknown